Alert archive / Louisiana / Small Craft Advisories in 2011
Small Craft Advisory 95, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Sep 1, 2011, 3:59 AM CDT. It took effect at Sep 1, 2011, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 1, 2011, 3:59 AM CDT (08:59 UTC)
- In effect from
- Sep 1, 2011, 1:00 PM CDT
- Expired
- Sep 1, 2011, 10:12 AM CDT
- In force
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
670 WHUS74 KLCH 010859 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 359 AM CDT THU SEP 1 2011 ...INCREASING WINDS AND SEAS AS A TROPICAL WAVE MOVES TOWARD THE NORTHERN GULF OF MEXICO... .THE INTERACTION OF AN EXPECTED STRENGTHENING TROPICAL WAVE MOVING TOWARD THE NORTHERN GULF AND HIGH PRESSURE OVER THE SOUTHEAST U.S. WILL LEAD TO INCREASING EAST TO SOUTHEAST WINDS BECOMING STRONG AND GUSTY LATER THIS AFTERNOON. SEAS WILL ALSO INCREASE AND BECOME ROUGH. GMZ455-475-012100- /O.NEW.KLCH.SC.Y.0095.110901T1800Z-110902T1200Z/ COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 359 AM CDT THU SEP 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT FRIDAY. * WINDS AND SEAS: EAST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-470-472-012100- /O.NEW.KLCH.SC.Y.0095.110902T0000Z-110902T1200Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 359 AM CDT THU SEP 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT FRIDAY. * WINDS AND SEAS: EAST WINDS UP TO 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RUA
1 follow-up statement
829 WHUS74 KLCH 011512 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1012 AM CDT THU SEP 1 2011 ...INCREASING WINDS AND SEAS AS A TROPICAL WAVE MOVES TOWARD THE NORTHERN GULF OF MEXICO... .THE RATHER CLOSE PROXIMITY OF A CAROLINA DOME OF HIGH PRESSURE TO A WESTERN GULF OF MEXICO TROPICAL WAVE IS GENERATING LARGE DIFFERENCES IN PRESSURE OVER THE COASTAL WATERS. STRONG EASTERLY WINDS ARE THE RESULT. WINDS SPEEDS MAY INCREASE TO GALE FORCE THIS EVENING OVER THE EASTERN LEG OF THE COASTAL WATERS...AND OVER THE WESTERN LEG ON FRIDAY. GMZ450-470-020000- /O.NEW.KLCH.GL.A.0004.110901T1512Z-110903T1200Z/ /O.CAN.KLCH.SC.Y.0095.110902T0000Z-110902T1200Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- 1012 AM CDT THU SEP 1 2011 ...GALE WATCH IN EFFECT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT THROUGH SATURDAY MORNING. WINDS AND SEAS: EAST WINDS 30 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ GMZ455-475-020000- /O.UPG.KLCH.SC.Y.0095.110901T1800Z-110902T1200Z/ /O.NEW.KLCH.GL.W.0004.110901T1512Z-110903T1200Z/ COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1012 AM CDT THU SEP 1 2011 ...GALE WARNING IN EFFECT UNTIL 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS: EAST WINDS 30 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ452-472-020000- /O.UPG.KLCH.SC.Y.0095.110902T0000Z-110902T1200Z/ /O.NEW.KLCH.GL.W.0004.110901T1512Z-110903T1200Z/ COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 1012 AM CDT THU SEP 1 2011 ...GALE WARNING IN EFFECT UNTIL 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS: EAST WINDS INCREASING TO 30 KNOTS AND GUSTY. SEAS GROWING TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ430-432-435-020000- /O.NEW.KLCH.SC.Y.0096.110901T1512Z-110903T1200Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 1012 AM CDT THU SEP 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SATURDAY. WINDS AND SEAS: EAST WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. COASTAL LAKES AND BAYS INCREASING TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Aug 31, 11:50 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Aug 31, 11:50 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1150 PM CDT WED AUG 31 2011 .AVIATION UPDATE...REGARDING 06Z TAF ISSUANCE. CLEAR SKIES ACROSS THE REGION THIS EVENING AND THIS IS ANTICIPATED TO REMAIN THE CASE THROUGH THE REMAINDER OF TONIGHT. HIGH PRESSURE THAT HAS BEEN ESTABLISHED OVER THE REGION FOR THE LAST SEVERAL DAYS IS EXPECTED TO WEAKEN ON THURSDAY WHICH WILL ALLOW FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. AM CARRYING VCTS DURING THE AFTERNOON HOURS AT THE TERMINALS OF AEX...LCH AND BPT. WILL CARRY AN AFTERNOON TEMPO GROUP AT LFT AND ARA WHERE A LITTLE MORE MORE MOISTURE AND INSTABILITY WILL BE IN PLACE. OVERALL VFR WILL CONTINUE EXCEPT WITH CONVECTION. && MARCOTTE && .PREV DISCUSSION... /ISSUED 1049 PM CDT WED AUG 31 2011/ DISCUSSION... FORECAST FOR THIS EVENING IS GENERALLY ON TARGET...SO NO MAJOR CHANGES WERE REQUIRED...BUT DID REFRESH MOST FIRST PERIOD GRIDS TO BRING THEM IN LINE WITH LATEST OBS/GUIDANCE. FORECAST FOR THE WEEKEND/EARLY NEXT WEEK STILL ONE OF LOW CONFIDENCE...THOUGH IF THERE IS A TREND TO BE SEEN TONIGHT...IT IS THAT THE GFS GUIDANCE WHICH HAS BEEN ON THE NORTH/EAST END OF THE SPECTRUM HAS CONTINUED TO TREND FARTHER SOUTH/WEST THIS AFTERNOON...CLOSER TO A NORTHWEST GULF SOLUTION SHOWN BY THE OTHER GLOBAL MODELS. FOR THE COASTAL WATERS...A TROPICAL WAVE OVER THE SOUTHEAST GULF OF MEXICO IS FORECAST TO CONTINUE MOVING TOWARD THE NORTHWEST OVER THE NEXT COUPLE OF DAYS. THIS WAVE IS BEING MONITORED FOR POSSIBLE TROPICAL DEVELOPMENT...WITH NHC GIVING IT A HIGH CHANCE...60 PERCENT...OVER THE NEXT 48 HOURS. REGARDLESS...WINDS AND SEAS ARE EXPECTED TO CONTINUE GRADUALLY INCREASING. BUOYS OVER THE WATERS SOUTH OF NEW ORLEANS ARE REPORTING WIND GUSTS OF 25 TO 35 KNOTS...AND THESE CONDITIONS ARE EXPECTED TO SPREAD WEST DURING THE DAY TOMORROW. MARINE INTERESTS ARE STRONGLY ENCOURAGED TO STAY TUNED TO THE LATEST FORECASTS. 13 PREV DISCUSSION... /ISSUED 640 PM CDT WED AUG 31 2011/ AVIATION UPDATE...REGARDING 00Z TAF ISSUANCE. RADAR DEPICTING ISOLATED SHOWERS OVER ACADIANA. THESE ARE EXPECTED TO DIE OFF SHORTLY. REMAINDER OF AREA UNDER A FEW TO SCATTERED CU AND THIS TOO WILL BE DISSIPATING. CLEAR SKIES THEN EXPECTED THROUGH TONIGHT. VFR TO CONTINUE AT ALL SITES. MARCOTTE PREV DISCUSSION... /ISSUED 403 PM CDT WED AUG 31 2011/ DISCUSSION... BOY ANOTHER HOT DAY ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA AS TEMPERATURES HAVE SOARED BACK INTO THE UPPER 90S TO ABOUT 101 DEGREES. ABOUT THE ONLY PIECE OF GOOD NEWS IS THE DEW POINTS HAVE REMAINED LOW AND THIS HAS KEPT THE HEAT INDEX FROM SOARING. CURRENTLY WE ARE LOOKING AT SHOWERS IN THE LOUISIANA COASTAL WATERS. STORMS ARE MOVING WEST ACROSS THE COASTAL WATERS WITH THIS MOVEMENT EXPECTED THROUGH THE OVERNIGHT HOURS. NOW...A TROPICAL WAVE IN THE SOUTHERN GULF WILL MOVE NORTHWARD AND INTO THE NORTHERN GULF. AT THIS TIME THERE IS NUMEROUS DIFFERENCES AND SOLUTIONS. OVER ALL IT LOOKS LIKE THE SYSTEM WILL MOVE TO THE NORTHWEST. THIS WILL INCREASE WINDS AND SEAS IN THE COASTAL WATERS. THE GOOD NEWS FOR SOUTHEAST TEXAS AND SOUTHERN LOUISIANA IS IF THE WAVE DOES MOVE IN THIS DIRECTION WE ARE FINALLY GOING TO GET DESPERATELY NEEDED RAINFALL. THE OTHER PIECE OF GOOD NEWS IS THAT TEMPS WILL NOT CLIMB INTO THE UPPER 90S...WE ARE LOOKING AT MID 90S TOMORROW AND UPPER 80S BY SUNDAY. RAINFALL TOTALS THROUGH THIS PERIOD "THURSDAY THROUGH WEDNESDAY OF NEXT WEEK" WILL AVERAGE ABOUT ONE TO TWO INCHES ACROSS THE LAKES REGION AND ABOUT THE SAME FOR CENTRAL LOUISIANA. DOWN TOWARDS THE COAST ABOUT FOUR INCHES LOOKS ABOUT RIGHT FOR THE I-10 CORRIDOR SOUTH TO THE COAST. && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 95 76 92 75 / 10 40 30 40 30 KBPT 75 95 77 92 76 / 10 40 30 40 30 KAEX 72 99 75 95 74 / 10 20 20 30 20 KLFT 75 95 76 91 75 / 10 40 30 50 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 31, 5:08 AM CDT, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 508 AM CDT WED AUG 31 2011 GMZ432-LAZ027>033-041>045-051>055-TXZ180-201-215-216-259>262- 011115- CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN- EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 508 AM CDT WED AUG 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...LA...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA... SOUTHEAST TEXAS AND TX. .DAY ONE...TODAY AND TONIGHT HOT AND DRY CONDITIONS WILL PREVAIL. APPARENT TEMPERATURES WILL BE BETWEEN 100 AND 105 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A TROPICAL WAVE WILL MEANDER ACROSS THE NORTHERN AND WESTERN GULF OF MEXICO THROUGH THE WEEKEND. THERE IS STILL SOME UNCERTAINTY ON JUST HOW STRONG AND WHERE THIS SYSTEM WILL DEVELOP. AT THE LEAST...AN INCREASE IN SHOWERS AND THUNDERSTORMS CAN BE EXPECTED...WITH THE HEAVIEST RAINFALL ALONG AND SOUTH OF THE INTERSTATE 10 CORRIDOR. ALSO...A PERSISTENT MODERATE EAST TO SOUTHEAST WIND FLOW WILL ALLOW FOR SOME WATER PILING ALONG THE COAST WITH TIDES POSSIBLY UP TO ONE FOOT ABOVE PREDICTED LEVELS DURING THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-435-450-452-455-470-472-475-011115- SABINE LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 508 AM CDT WED AUG 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT MAINLY LIGHT SOUTHEAST WINDS CAN BE EXPECTED WITH SOME INCREASE IN SHOWERS OFFSHORE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A TROPICAL WAVE WILL MEANDER ACROSS THE NORTHERN AND WESTERN GULF OF MEXICO THROUGH THE WEEKEND. THERE IS STILL SOME UNCERTAINTY ON JUST HOW STRONG AND WHERE THIS SYSTEM WILL DEVELOP. AT THE LEAST...EAST TO SOUTHEAST WINDS WILL INCREASE TO AROUND 20 KNOTS WITH SEAS INCREASING TO 5 TO 8 FEET. SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED TO INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 10:12 AM CDT | Gale Watch | LCH | 9 hr | |
| Sep 1, 10:12 AM CDT | Gale Warning | LCH | 9 hr | |
| Sep 1, 10:12 AM CDT | Small Craft Advisory | LCH | 9 hr | |
| Sep 1, 10:16 AM CDT | Coastal Flood Watch | LCH | 9 hr |
Nearby
Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.